A regime-switching model for European options

Research output: Chapters, Conference Papers, Creative and Literary Works (RGC: 12, 32, 41, 45)12_Chapter in an edited book (Author)peer-review

69 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Title of host publicationInternational Series in Operations Research and Management Science
PublisherSpringer New York LLC
Pages282-300
Volume94
Publication statusPublished - 2006
Externally publishedYes

Publication series

NameInternational Series in Operations Research and Management Science
Volume94
ISSN (Print)0884-8289

Abstract

We study the pricing of European-style options, with the rate of return and the volatility of the underlying asset depending on the market mode or regime that switches among a finite number of states. This regime-switching model is formulated as a geometric Brownian motion modulated by a finite-state Markov chain. With a Girsanov-like change of measure, we derive the option price using risk-neutral valuation. We also develop a numerical approach to compute the pricing formula, using a successive approximation scheme with a geometric rate of convergence. Using numerical examples of simple, twoor three-state Markov chain models, we are able to demonstrate the presence of the volatility smile and volatility term structure.

Research Area(s)

  • Option pricing, Regime switching, Successive approximations, Volatility smile and term structure

Citation Format(s)

A regime-switching model for European options. / Yao, David D.; Zhang, Qing; Zhou, Xun Yu.

International Series in Operations Research and Management Science. Vol. 94 Springer New York LLC, 2006. p. 282-300 (International Series in Operations Research and Management Science; Vol. 94).

Research output: Chapters, Conference Papers, Creative and Literary Works (RGC: 12, 32, 41, 45)12_Chapter in an edited book (Author)peer-review